Insulin overdose symptoms. Proper insulin administration can be a life-saver for someone navigating through diabetes. However, there can be several risks associated it is.
Insulin Overdose Symptoms
If you have low blood sugar as a result of taking too much insulin, you may experience the following:
- Severe hunger
- Sweaty or cold complexion
- Trembling hands
Note: You risk having seizures or losing consciousness if your blood sugar levels keep dropping. In such a case, consult your doctor.
Depending on the overdose’s severity, a person experiencing an insulin overdose can take specific actions for treatment.
Mild Insulin Overdose
Mild hypoglycemia is expected if a person mis-calculates their mealtime insulin or skips a meal after the insulin shot. Thankfully, there are simple steps you can follow to treat it.
- Check blood sugar: The person needs to do a blood sugar check. They have hypoglycemia if it is less than 70 milligrams per deciliter (mg/dl).
- Take a quick-release glucose drink: Consume high-sugar fruit juice, soda, a piece of candy, a sugar lump, or some raisins if blood sugar levels are low.
- Consider supplementary action: If the overdose results from a missed meal, the person should eat something after the glucose. This assists in progressively raising blood sugar.
- Remain calm: An insulin can cause unsettling sensations. To keep themselves safe and to give their body time to settle, the patient should take a nap.
- Recheck blood glucose: After taking something sugary, the person should recheck their blood sugar level after 15 minutes.
Reminder: Consult a doctor if symptoms persist and a blood glucose reading shows no improvement.
Severe Insulin Overdose
Anyone who has a severe insulin overdose has to be treated right away. An intravenous (IV) dextrose and electrolyte solution is frequently used to treat an insulin overdose. A physician will inject the dextrose and electrolyte solution right into a vein.
Thankfully, There are various methods available for controlling and calculating your insulin dose. You can either use an insulin pump or administer it intravenously. Aside from these, there are also some indicators that determine the accuracy of an insulin dosage. Monitor your blood sugar levels regularly to avoid problems associated with insulin overdose